News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: Sudden increases and drops in blood pressure


 bmegas - Sun Dec 30, 2007 8:08 am

My blood pressure is normally controlled very well, however, about once a month, without any changes in my medication or exercise or stress patterns, my blood pressure will shoot up to 170/110 or even 190/120. Despite taking a second dose of my blood pressure medication or a diuretic it usually won't come down (I usually wait around 2 hours), until I take an under the tongue glycerin tablet.

Is there any insight or advice that can be offerred. I'm not sure of the consequences when my blood pressure does go this high.

Thanks much,
Bill
 Dr. Chan Lowe - Fri Jan 18, 2008 9:10 pm

User avatar Hi Bmegas,

Blood pressures this high for short periods of time are probably safe but for prolonged periods of time it can be dangerous. High blood pressure can lead to strokes or heart failure.

I'm not able to explain why your blood pressure is doing this. Perhaps you are having releases of epinephrine for some reason. This would be associated with a rapid heart rate and feelings of anxiety (basically the fight or flight phenomenon).

I would recommend you follow up with your doctor about this to discuss the issue further and see if a cause can be found.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here